Alert archive / California / Wind Advisories in 2008

Wind Advisory 18, NWS Las Vegas, NV

March 25, 2008Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 25, 2008, 3:12 PM PDT for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Mar 25, 2008, 8:38 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 3:12 PM PDT (22:12 UTC)
In effect from
Mar 25, 2008, 8:38 PM PDT
Expired
Mar 27, 2008, 4:00 AM PDT
In force
31 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4233 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 252212
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT TUE MAR 25 2008

...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN
BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY WEDNESDAY...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AN MOJAVE DESERT.

CAZ519>521-260700-
/O.UPG.KVEF.HW.A.0012.080326T1000Z-080327T0700Z/
/O.NEW.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
312 PM PDT TUE MAR 25 2008

...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA...WHITE
MOUNTAINS AND OWENS VALLEY WHICH IS IN EFFECT FROM 3 AM WEDNESDAY
TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE
IN THE SIERRA AND WHITE MOUNTAINS. IN THE OWENS VALLEY...
ESPECIALLY NEAR CANYON OPENINGS ALONG THE WESTERN FOOTHILLS WEST
WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH MAY OCCUR. THE WIND
WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR OWENS
LAKE.

$$

CAZ523-260700-
/O.UPG.KVEF.HW.A.0012.080326T1500Z-080327T0700Z/
/O.NEW.KVEF.WI.Y.0018.080326T1500Z-080327T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
312 PM PDT TUE MAR 25 2008

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM
8 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE
POSSIBLE ACROSS THE WESTERN MOJAVE DESERT WEDNESDAY AND WEDNESDAY
EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR
SAND...ESPECIALLY NEAR DRY LAKE BEDS. 

$$

NVZ014-260700-
/O.UPG.KVEF.HW.A.0012.080326T1800Z-080327T0700Z/
/O.NEW.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
312 PM PDT TUE MAR 25 2008

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT
FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH
ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING
DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS.

$$

PIERCE
6 follow-up statements
000 
WWUS75 KVEF 260338
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
838 PM PDT TUE MAR 25 2008

...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN
BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY WEDNESDAY...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AN MOJAVE DESERT.

CAZ523-261200-
/O.EXT.KVEF.WI.Y.0018.080326T0338Z-080327T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT...

A WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT FOR WESTERN SAN BERNARDINO COUNTY.

WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE
POSSIBLE ACROSS THE WESTERN MOJAVE DESERT TONIGHT INTO WEDNESDAY
EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...
ESPECIALLY NEAR DRY LAKE BEDS.

$$

CAZ519>521-261200-
/O.CON.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT
PDT WEDNESDAY NIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA
NEVADA...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE
IN THE SIERRA AND WHITE MOUNTAINS LATER TONIGHT INTO EARLY WEDNESDAY
NIGHT. IN THE OWENS VALLEY... ESPECIALLY NEAR CANYON OPENINGS
ALONG THE WESTERN FOOTHILLS WEST WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH MAY OCCUR. THE WIND WILL PRODUCE AREAS OF BLOWING
DUST OR SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE
ALERT FOR GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT.

$$

NVZ014-261200-
/O.CON.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT FOR ESMERALDA AND CENTRAL NYE
COUNTIES. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS
55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES
FROM LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. THE WIND WILL
PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE
BEDS.

$$

STACHELSKI
000 
WWUS75 KVEF 260348 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
838 PM PDT TUE MAR 25 2008

...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN 
BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY TONIGHT INTO
WEDNESDAY...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT.

CAZ523-261200-
/O.EXT.KVEF.WI.Y.0018.080326T0338Z-080327T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT...

A WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT FOR WESTERN SAN BERNARDINO COUNTY.

WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE
POSSIBLE ACROSS THE WESTERN MOJAVE DESERT TONIGHT INTO WEDNESDAY
EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...
ESPECIALLY NEAR DRY LAKE BEDS.

$$

CAZ519>521-261200-
/O.CON.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT
PDT WEDNESDAY NIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA
NEVADA...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE
IN THE SIERRA AND WHITE MOUNTAINS LATER TONIGHT INTO EARLY WEDNESDAY
NIGHT. IN THE OWENS VALLEY... ESPECIALLY NEAR CANYON OPENINGS ALONG 
THE WESTERN FOOTHILLS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
50 MPH MAY OCCUR. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR 
SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR 
GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT.

$$

NVZ014-261200-
/O.CON.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
838 PM PDT TUE MAR 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT FOR ESMERALDA AND CENTRAL NYE
COUNTIES. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS
55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES
FROM LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. THE WIND WILL
PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE
BEDS.

$$

STACHELSKI
000 
WWUS75 KVEF 261852
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1152 AM PDT WED MAR 26 2008

...STRONG WEST WINDS WILL CONTINUE ACROSS PORTIONS OF
INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY
FOR THE REST OF TODAY...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN NEVADA WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT.

CAZ519>521-270000-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1152 AM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR WESTERN INYO COUNTY UNTIL
MIDNIGHT PDT TONIGHT.

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE ACROSS PORTIONS OF WESTERN INYO COUNTY THIS
AFTERNOON. EARLIER THIS MORNING SEVERAL AUTOMATED WIND SENSORS
REPORTED PEAK WINDS OF 66 AND 69 MPH WEST OF INDEPENDENCE. ANOTHER
SENSOR IN THE SOUTHERN OWENS VALLEY REPORTED A PEAK WIND OF 51
MPH. 

THE WIND MAY PRODUCE LOCAL AREAS OF BLOWING DUST OR
SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR
GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT.

$$

CAZ523-270000-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1152 AM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT WESTERN SAN BERNARDINO COUNTY UNTIL
MIDNIGHT PDT TONIGHT.

STRONG WEST WINDS WILL CONTINUE TO OCCUR ACROSS WESTERN SAN
BERNARDINO COUNTY THROUGH THIS EVENING. 

THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS
BEEN 49 MPH. SEVERAL OTHER SENSORS NORTHWEST OF BARSTOW AND ON THE
FORT IRWIN TRAINING BASE HAVE REPORTED PEAK WIND SPEEDS BETWEEN 50
AND 55 MPH. THE WIND WILL PRODUCE LOCAL AREAS OF BLOWING DUST OR
SAND...ESPECIALLY NEAR DRY LAKE BEDS.

$$

NVZ014-270000-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1152 AM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTY UNTIL MIDNIGHT PDT TONIGHT.

THE WIND HAS STARTED TO INCREASE ACROSS CENTRAL NYE COUNTY. WEST
TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 55 MPH
ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES FROM THIS
AFTERNOON AND EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST
OR SAND...ESPECIALLY NEAR DRY LAKE BEDS.

$$
000 
WWUS75 KVEF 262151
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT WED MAR 26 2008

...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS
OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE
COUNTY UNTIL MIDNIGHT...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND
NORTHERN NEVADA THIS EVENING WILL RESULT IN STRONG AND GUSTY
WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT THIS EVENING.

CAZ519>521-270700-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
251 PM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY FOR WESTERN INYO COUNTY REMAINS IN EFFECT UNTIL
MIDNIGHT PDT TONIGHT.

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 55 MPH
WILL CONTINUE ACROSS PORTIONS OF WESTERN INYO COUNTY THIS
AFTERNOON AND EVENING. SEVERAL AUTOMATED WIND SENSORS NEAR INDEPENDENCE
CONTINUE TO REPORT PEAK WIND SPEED AROUND 55 MPH.

THE WIND MAY PRODUCE LOCAL AREAS OF BLOWING DUST OR SAND...
ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR GUSTY
CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT.

$$

CAZ523-270700-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
251 PM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY REMAINS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

STRONG WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE TO OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH
THIS EVENING.

THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS
BEEN 49 MPH. SEVERAL OTHER SENSORS NORTHWEST OF BARSTOW AND ON
THE FORT IRWIN TRAINING BASE HAVE REPORTED PEAK WIND SPEEDS
BETWEEN 50 AND 55 MPH. THE WIND WILL PRODUCE LOCAL AREAS OF
BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS.

$$

NVZ014-270700-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
251 PM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY REMAINS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

SOUTHWEST TO WEST WINDS OF INCREASED ACROSS CENTRAL NYE AND
ESMERALDA COUNTIES SINCE NOON. SUSTAIN WINDS BETWEEN 20 AND 30 MPH
WITH GUSTS UP TO 55 MPH ARE POSSIBLE THE REST OF THIS AFTERNOON
AND EVENING. 

THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY
NEAR DRY LAKE BEDS.

$$

PIERCE
000 
WWUS75 KVEF 270647
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1147 PM PDT WED MAR 26 2008

...STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO
COUNTY UNTIL 4 AM PDT...

.A PACIFIC STORM SYSTEM MOVING ACROSS SOUTHERN IDAHO AND NORTHERN
NEVADA TONIGHT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PARTS
OF THE WESTERN MOJAVE DESERT TONIGHT.

CAZ519>521-270800-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1147 PM PDT WED MAR 26 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...OWENS VALLEY AND
THE WHITE MOUNTAINS OF INYO COUNTY.

WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NVZ014-270800-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1147 PM PDT WED MAR 26 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR
ESMERALDA AND CENTRAL NYE COUNTY.

WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ523-271100-
/O.EXT.KVEF.WI.Y.0018.000000T0000Z-080327T1100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1147 PM PDT WED MAR 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT THURSDAY FOR
WESTERN SAN BERNARDINO COUNTY.

STRONG WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE TO OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH 4
AM PDT THURSDAY. LOCAL AREAS OF BLOWING DUST OR SAND...ESPECIALLY
NEAR DRY LAKE BEDS...WILL BE POSSIBLE. MOTORISTS SHOULD BE ALERT
FOR STRONG CROSSWINDS THAT CAN MAKE DRIVING DIFFICULT.

$$

STACHELSKI
000 
WWUS75 KVEF 271041
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 AM PDT THU MAR 27 2008


CAZ523-271145-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T1100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
341 AM PDT THU MAR 27 2008

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. 

WINDS WERE BEGINNING TO DECREASE ACROSS WESTERN SAN BERNARDINO
COUNTY AS OF 3 AM AND ARE EXPECTED TO CONTINUE TO DECREASE EARLY
THIS MORNING. THERE COULD STILL BE ISOLATED GUSTS NEAR 40 MPH
UNTIL 6 AM BUT WINDS WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE
WITH GUSTS TO 30 MPH TODAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:11 PM PDT, 1 minute earlier.

Area forecast discussion, Mar 25, 3:11 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT TUE MAR 25 2008

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE PACIFIC
NORTHWEST AND NORTHERN NEVADA TONIGHT AND WEDNESDAY. THE SYSTEM
WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF THE AREA TOMORROW
...ALONG WITH SLIGHTLY COOLER TEMPERATURES ON THURSDAY. AN EVEN
STRONGER SYSTEM MOVES INTO THE PACIFIC NORTHWEST FRIDAY WHICH WILL
LEAD TO ANOTHER ROUND OF GUSTY WINDS. TEMPERATURES WILL REMAIN
SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND.
&&

.SHORT TERM...CIRRUS WILL CONTINUE TO STREAM INLAND ACROSS THE
FORECAST AREA TONIGHT AHEAD OF TROUGH MOVING INTO THE PACIFIC
NORTHWEST. TROUGH WILL CONTINUE ACROSS FAR NORTHERN NEVADA WEDNESDAY
AND FOR OUR AREA NO PRECIPITATION WILL OCCUR WITH ANY SHOWERS
STAYING NORTH OF THE I-80 CORRIDOR. AN INCREASE IN WIND SPEEDS WILL
BE THE ONLY CONCERN TOMORROW. CHANGED THE HIGH WIND WATCH FOR
WESTERN SAN BERNARDINO...WESTERN INYO...ESMERALDA AND CENTRAL NYE
COUNTIES OVER TO A WIND ADVISORY. DID NOT MAKE ANY CHANGES TO THE
START/END TIMES. SURFACE PRESSURE GRADIENT IS ON THE RISE THIS
AFTERNOON BETWEEN THE COAST AND GREAT BASIN. WIND ALREADY STARTING
TO GUST UP TO 30 MPH ACROSS WESTERN SAN BERNARDINO COUNTY AND CENTRAL
NEVADA. SURFACE PRESSURE GRADIENT WILL ONLY CONTINUE TO INCREASE
OVERNIGHT AND WEDNESDAY. 4 KM NMM CROSS SECTION NEAR INDEPENDENCE
INDICATES THAT IF ANY DOWNSLOPE EVENT OCCURS IT WILL MOST LIKELY
HAPPEN BETWEEN 3 AM AND NOON TOMORROW. AFTER THAT WIND SPEEDS
DECREASE AND ISENTROPES BECOME LESS PACKED NEAR THE RIDGETOP
INDICATIVE OF AN UNSTABLE ATMOSPHERE. THE SOUTHERN GREAT BASIN WILL
REMAIN UNDER A DRY WESTERLY FLOW ALOFT WEDNESDAY NIGHT AND THURSDAY
AS SHORTWAVE TROUGH CONTINUES EAST ACROSS NORTHERN UTAH AND
EVENTUALLY INTO WYOMING AND COLORADO. NOT LOOKING AT MUCH OF A COOL
DOWN THURSDAY BEHIND THE EXIT SHORTWAVE TROUGH AS ONLY WEAK COLD AIR
ADVECTION TAKES PLACE. SIMILAR AREAS TO THOSE TOMORROW WILL SEE
ANOTHER ROUND OF WIND ON FRIDAY AS ANOTHER STRONG TROUGH MOVES INTO
THE PACIFIC NORTHWEST.

.LONG TERM...MODELS STILL SOWING A BROAD TROUGH OVER THE AREA
SATURDAY AND SUNDAY WITH SEVERAL DISTURBANCES ROTATING THROUGH THE
PACIFIC NORTHWEST INTO THE UPPER MIDWEST. MAJORITY OF THE PRECIP IS
EXPECTED TO REMAIN NORTH OF THE AREA...HOWEVER THE BEST SHOT OF
SEEING MOISTURE EXTEND INTO THE CWA WILL BE SUNDAY AS A WEAK
DISTURBANCE MOVES THOUGH NORTHERN NEVADA. BOTH THE GFS AND ECMWF
SHOW A BAND OF MOISTURE FORMING OVER CENTRAL NYE AND LINCOLN
COUNTIES WHICH IS WHERE THE BEST FORCING IS LOCATED. MAY SEE SOME
RESIDUAL MOISTURE ON MONDAY...BUT MAJORITY OF THE AREA SHOULD BE
DRY. BY WEDNESDAY THE MODELS DIFFER SIGNIFICANTLY WITH THE ECMWF
SHOWING A SHORTWAVE TRACKING THROUGH NEVADA AND GENERATING QPF OVER
THE NORTHERN TWO THIRDS OF THE CWA. THE GFS HOWEVER KEEPS THE TROUGH
WELL WEST WITH RIDGING OVER THE AREA. TEMPERATURES WILL BE KEPT DOWN
SLIGHTLY AS THE TROUGH SITS OVER THE AREA...BUT ARE STILL EXPECTED
TO BE SLIGHTLY ABOVE NORMAL. ONLY MADE MINOR CHANGES TO THE EXTENDED
OVERALL.
&&

.AVIATION...FOR MCCARRAN...THE VALLEY WILL CONTINUE TO MAINLY SEE
LIGHT AND VARIABLE WINDS THROUGH 02Z MIXED WITH BRIEF EAST WINDS
AROUND 8 KNOTS. AFTER 02Z SOUTHWEST WINDS AROUND 6-8 KNOTS WILL
OCCUR AND CONTINUE OVERNIGHT. THERE WILL BE AN INCREASE IN SOUTHWEST
WINDS WEDNESDAY WITH SPEEDS GENERALLY BETWEEN 10-15 KNOTS FOR MUCH
OF THE DAY. MAINLY HIGH CLOUDS EXPECTED THROUGH WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE
OVER PORTIONS OF SAN BERNARDINO COUNTY WITH SOUTHWEST WINDS OF 15 TO
25 MPH OVER SOUTHERN MOHAVE COUNTY THROUGH 03Z THIS EVENING.
ELSEWHERE WINDS ARE GENERALLY UNDER 12 KNOTS. WINDS WILL DECREASE
OVER MOST AREAS TONIGHT...BUT INCREASE WEDNESDAY INTO THE 16 TO 26
KNOT RANGE FROM THE SOUTHWEST TO WEST AS A WEAK FRONTAL BOUNDARY
APPROACHES THE AREA.
&&

.FIRE WEATHER...WINDS WILL INCREASE WEDNESDAY AND EXPECT FAIRLY
WIDESPREAD WIND GUSTS AROUND 35 MPH FOR MUCH OF THE AFTERNOON. THE
AIR MASS WILL REMAIN DRY WITH MINIMUM RELATIVE HUMIDITY VALUES
GENERALLY BELOW 15 PERCENT. ACCORDING TO THE FIRE DANGER
MAP...PRETTY MUCH THE ENTIRE FORECAST AREA IS IN HIGH TO EXTREME
FIRE DANGER. THE EXCEPTION OF COURSE WOULD BE WHERE SNOW COVERS THE
GROUND. ISSUED FIRE WEATHER WATCH FOR ALL ZONES EXCEPT THE COLORADO
RIVER ZONES WHERE WINDS WILL LIKELY REMAIN BELOW RED FLAG CRITERIA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NVZ460>465.
     WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
     NIGHT FOR NVZ014.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR AZZ102.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ226>228.
     WIND ADVISORY FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
     NIGHT FOR CAZ519>521.
     WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
     NIGHT FOR CAZ523.
&&

PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 4:44 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 AM PDT TUE MAR 25 2008

CAZ519>521-523-NVZ014-260500-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
444 AM PDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL
BRING INCREASING WINDS AS EARLY AS LATE TONIGHT. A HIGH WIND WATCH
IS IN EFFECT BEGINNING LATE TONIGHT IN THE SIERRA AND WHITE
MOUNTAINS AND THE OWENS VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY
EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN NEVADA. A
HIGH WIND WATCH IS IN EFFECT WEDNESDAY AND WEDNESDAY EVENING.
PLEASE REFER TO THE LATEST STATEMENT /RNONPWVEF/ FOR FURTHER
DETAILS.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AND
WEDNESDAY EVENING DUE TO THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY AND HIGH TO EXTREME FIRE DANGER FOR AREAS NOT
SNOW COVERED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

AZZ001>003-036-CAZ522-524>527-NVZ015>022-260500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
444 AM PDT TUE MAR 25 2008 /444 AM MST TUE MAR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES
ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA. A FIRE WEATHER
WATCH IS IN EFFECT FOR MOST OF THE AREA FROM LATE WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING DUE TO THE COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH TO EXTREME FIRE
DANGER FOR AREAS NOT SNOW COVERED. THE FIRE WEATHER WATCH IS NOT
IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER
COLORADO RIVER VALLEY AS WINDS ARE EXPECTED TO REMAIN BELOW RED
FLAG CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:58 AM PDTFire Weather WatchVEFInyo, San Bernardino, Tulare43 hr

Nearby

Wind Advisories in California, 2008Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.